arrow
Volume 31, Issue 4
A Parameter-Uniform Tailored Finite Point Method for Singularly Perturbed Linear ODE Systems

Houde Han, J.J.H. Miller & Min Tang

J. Comp. Math., 31 (2013), pp. 422-438.

Published online: 2013-08

Export citation
  • Abstract

In scientific applications from plasma to chemical kinetics, a wide range of temporal scales can present in a system of differential equations. A major difficulty is encountered due to the stiffness of the system and it is required to develop fast numerical schemes that are able to access previously unattainable parameter regimes. In this work, we consider an initial-final value problem for a multi-scale singularly perturbed system of linear ordinary differential equations with discontinuous coefficients. We construct a tailored finite point method, which yields approximate solutions that converge in the maximum norm, uniformly with respect to the singular perturbation parameters, to the exact solution. A parameter-uniform error estimate in the maximum norm is also proved. The results of numerical experiments, that support the theoretical results, are reported.

  • Keywords

Tailored finite point method, Parameter uniform, Singular perturbation, ODE system.

  • AMS Subject Headings

37M05, 65G99.

  • Copyright

COPYRIGHT: © Global Science Press

  • Email address
  • BibTex
  • RIS
  • TXT
@Article{JCM-31-422, author = {}, title = {A Parameter-Uniform Tailored Finite Point Method for Singularly Perturbed Linear ODE Systems}, journal = {Journal of Computational Mathematics}, year = {2013}, volume = {31}, number = {4}, pages = {422--438}, abstract = {

In scientific applications from plasma to chemical kinetics, a wide range of temporal scales can present in a system of differential equations. A major difficulty is encountered due to the stiffness of the system and it is required to develop fast numerical schemes that are able to access previously unattainable parameter regimes. In this work, we consider an initial-final value problem for a multi-scale singularly perturbed system of linear ordinary differential equations with discontinuous coefficients. We construct a tailored finite point method, which yields approximate solutions that converge in the maximum norm, uniformly with respect to the singular perturbation parameters, to the exact solution. A parameter-uniform error estimate in the maximum norm is also proved. The results of numerical experiments, that support the theoretical results, are reported.

}, issn = {1991-7139}, doi = {https://doi.org/10.4208/jcm.1304-m4245}, url = {http://global-sci.org/intro/article_detail/jcm/9744.html} }
TY - JOUR T1 - A Parameter-Uniform Tailored Finite Point Method for Singularly Perturbed Linear ODE Systems JO - Journal of Computational Mathematics VL - 4 SP - 422 EP - 438 PY - 2013 DA - 2013/08 SN - 31 DO - http://doi.org/10.4208/jcm.1304-m4245 UR - https://global-sci.org/intro/article_detail/jcm/9744.html KW - Tailored finite point method, Parameter uniform, Singular perturbation, ODE system. AB -

In scientific applications from plasma to chemical kinetics, a wide range of temporal scales can present in a system of differential equations. A major difficulty is encountered due to the stiffness of the system and it is required to develop fast numerical schemes that are able to access previously unattainable parameter regimes. In this work, we consider an initial-final value problem for a multi-scale singularly perturbed system of linear ordinary differential equations with discontinuous coefficients. We construct a tailored finite point method, which yields approximate solutions that converge in the maximum norm, uniformly with respect to the singular perturbation parameters, to the exact solution. A parameter-uniform error estimate in the maximum norm is also proved. The results of numerical experiments, that support the theoretical results, are reported.

Houde Han, J.J.H. Miller & Min Tang. (1970). A Parameter-Uniform Tailored Finite Point Method for Singularly Perturbed Linear ODE Systems. Journal of Computational Mathematics. 31 (4). 422-438. doi:10.4208/jcm.1304-m4245
Copy to clipboard
The citation has been copied to your clipboard